MAUDE Adverse Event Report: CAREFUSION, INC ILLINOIS (TJ) NEEDLE ASPIRATION 15GA; BONE MARROW COLLECTION/TRANSFUSION KIT

CAREFUSION, INC ILLINOIS (TJ) NEEDLE ASPIRATION 15GA; BONE MARROW COLLECTION/TRANSFUSION KIT
Model Number TIN3015
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4): initial emdr submission.A follow up emdr will be submitted if additional information becomes available.
 
Event or Problem Description
Hi, i have just had a complaint reported to me that six bone biopsy needles have failed in (b)(6).(b)(4) jamshidi needle lot tbc.(b)(6).More details to follow in the morning.More details received: further to our conversation, we have had a product complaint today from our biggest user of code (b)(4), lot 0001374321.The customer has received 20 boxes of this batch since the beginning of october and they estimate they have approx.9 boxes remaining.Iskus have no stock of this needle and are awaiting a shipment this friday of same.The user was carrying out a biopsy and they stated ¿the tip of the needle bent and so we were unable to properly obtain a sample from the patient.It seems to render the needle blunt so the needle cannot get through the bone and obtain an aspirate sample.This happened to three needles during the procedure.¿ having enquired with the user and another doctor who uses the needle, it appears there have been 6 needles where this has happened over the past month.The customer would like us to remove the remaining stock and replace with a different batch, as they don¿t want to have this issue happen again with another patient.We will send on our official complaint document tomorrow and as agreed, we will ask the customer to keep the 3 needles in question so we can send them back.Also when we receive our stock on friday, we will consult with the customer and organise to remove any remaining stock of the batch in question.
 
Additional Manufacturer Narrative
(b)(4).Follow up emdr for device evaluation: ten unused samples along with several photos were provided to our quality team for investigation.Through visual inspection of the photos, the tip of the needles are observed to be bent, verifying the reported issue.The returned product underwent additional evaluations, no damage or defects were observed on the product and all samples were verified to meet dimensional requirements.A review of the internal manufacturing device records for lot 0001374321was performed and no recorded quality problems or rejections related to this incident were found.Based on the quality team's investigation, we cannot identify a root cause related to our manufacturing process at this time.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H3 other text : see manufacturer narrative.
 
Event or Problem Description
Hi i have just had a complaint reported to me that six bone biopsy needles have failed in ireland.Code tin3015 jamshidi needle lot tbc reported by eoin dunne from iskus health who distribute these in ireland.More details to follow in the morning.More details received: further to our conversation, we have had a product complaint today from our biggest user of code tin3015, lot 0001374321.The customer has received 20 boxes of this batch since the beginning of october and they estimate they have approx.9 boxes remaining.Iskus have no stock of this needle and are awaiting a shipment this friday of same.The user was carrying out a biopsy and they stated ¿the tip of the needle bent and so we were unable to properly obtain a sample from the patient.It seems to render the needle blunt so the needle cannot get through the bone and obtain an aspirate sample.This happened to three needles during the procedure.¿ having enquired with the user and another doctor who uses the needle, it appears there have been 6 needles where this has happened over the past month.The customer would like us to remove the remaining stock and replace with a different batch, as they don¿t want to have this issue happen again with another patient.Please see the photos below.We will send on our official complaint document tomorrow and as agreed, we will ask the customer to keep the 3 needles in question so we can send them back.Also when we receive our stock on friday, we will consult with the customer and organise to remove any remaining stock of the batch in question.

Brand Name
ILLINOIS (TJ) NEEDLE ASPIRATION 15GA
Common Device Name
BONE MARROW COLLECTION/TRANSFUSION KIT
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
MDR Report Key11082788
Report Number1625685-2020-00102
Device Sequence Number14440566
Product Code LWE
UDI-Device Identifier10885403043796
UDI-Public(01)10885403043796
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K930217
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberTIN3015
Device Catalogue NumberTIN3015
Device Lot Number0001374321
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer09/09/2021
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date09/10/2021
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;